MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Catalog Number SEP8
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral vein using an indigo system separator 8 (sep8) and an indigo system aspiration catheter 8 (cat8).During the procedure, the physician felt resistance while advancing the sep8 during the first pass and decided to remove it.After retracting the sep8 out of the patient, the physician found that the wire distal to the bulb of the sep8 was fractured but still connected by a wire.The procedure was completed using a new sep8 and the same cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were inadvertently missed on the initial mfr report and are being updated on this follow-up.#01 mfr report 3005168196-2025-00187: 1.Section a.Box 1.Patient identifier.2.Section a.Box 2.Age at time of event.3.Section a.Box 3.Sex.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system separator 8 (sep8) confirmed that the separator wire distal to the bulb was fractured.Evaluation revealed that the separator bulb was fractured on its distal end, the core wire was fractured distal to the bulb, and the coil wrapping wires were unraveled.If the sep8 is manipulated against resistance, damage such as a fracture may occur.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation of the returned sep8 revealed damage on the orange distal length.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22128541
Report Number3005168196-2025-00187
Device Sequence Number8391648
Product Code QEW
UDI-Device Identifier00815948022980
UDI-Public00815948022980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Catalogue NumberSEP8
Device Lot NumberH00001004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by ManufacturerNot provided
06/27/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/03/2025
07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale